| Catalog Number |
M101 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/27/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Technical evaluation the device involved in this event has not been received by orthofix srl yet.The technical evaluation will be performed as soon as the devices become available.As soon as further information is available, orthofix srl will provide a follow up report.Orthofix srl continues monitoring the devices on the market.
Event or Problem Description
The information provided by local distributor indicates: hospital name: (b)(6), surgeon's name: dr.(b)(6), date of initial surgery: on (b)(6) 2024, body part to which device was applied: right ulna, surgery description: ulna lengthening, patient information: 21-year-old, female, problem observed during: into treatment/post-operative, type of problem: device functional problem, event description: family stated rail fell off at home during lengthening.Rail and pins do not look compromised.Another surgery will need to be performed.The complaint report form also indicates: the device failure had adverse effects on patient: loss of length and correction the initial surgery was completed with the device the event did not lead to a delay in the duration of the surgical procedure an additional surgery is required: to be defined a medical intervention (outpatient clinic) was required: performed on (b)(6) 2025.Copies of the operative reports are not available copies of the x-ray images are not available the device was at its first use patient current health condition: n/a manufacturer reference number: (b)(4) distributor reference number: (b)(4).
Event or Problem Description
The information provided by local distributor indicates: - hospital name: (b)(6).- surgeon's name: dr.(b)(6).- date of initial surgery: (b)(6) 2024.- body part to which device was applied: right ulna.- surgery description: ulna lengthening.- patient information: 21-year-old, female.- problem observed during: into treatment/post-operative.- type of problem: device functional problem.- event description: family stated rail fell off at home during lengthening.Rail and pins do not look compromised.Another surgery will need to be performed.The complaint report form also indicates: - the device failure had adverse effects on patient: loss of length and correction.- the initial surgery was completed with the device.- the event did not lead to a delay in the duration of the surgical procedure.- an additional surgery is required: to be defined.- a medical intervention (outpatient clinic) was required: performed on (b)(6) 2025.- copies of the operative reports are not available.- copies of the x-ray images are not available.- the device was at its first use.- patient current health condition: pins of the minirail were removed and patient had internal fixation and bone graft.Manufacturer reference number: (b)(4).Distributor reference number: (b)(4).
Additional Manufacturer Narrative
Analysis of historical records orthofix srl checked the internal records related to the controls made on the device code m101 batch b180 (lot laser marked on component code 600001) before the market release.No anomalies have been found.The original lot, manufactured in 2023 was comprised of (b)(4) devices.All of them have already been distributed to the market.Technical evaluation the returned device was examined by orthofix quality operation department.The involved device (minirail body and two m203 covers) have been returned for investigation.The visual inspection did not show any anomalies either on the central body or on the covers, nor defects on the three screws.However, no details on screws or wires used with the minirail have been provided.As per the minirail system guide (ref.(b)(4)), the device affected can be used with: self-drilling cortical screw ø 3mm and threaded wires ø 2.0mm.A functional test was performed using both a 2.0mm and 3.0mm calibrated plug, both between the cover and the minirail body on both sides of the minirail.The calibrated plug, properly tightened with a hex wrench, remained perfectly in place.Thus, no deviation was evidenced during the test.The device performs properly.Conclusions the evidence collected showed that the device was originally conforming to orthofix specifications.Analysis of manufacturing records confirmed that the noticed device was released as conforming to specifications.The database review of similar cases was performed, and no other complaints were observed in the last 24 months.Thus, this event is isolated.Based on the above, it can be ruled out that a quality systematic failure occurred.Most likely, considering that the surgeon fixed the involved item without finding any problems and that the patient 7-10 days later had to handle the fixator, it cannot be excluded that by loosening the hexagonal screws that close the covers - instead of handling only the hexagonal screw along the longitudinal axis -, this could have contributed to the dis-assembly of the fixator.